August 8th, 2018: Understanding and Remembrance Day for Severe ME
Have you heard of our Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance? Please join Jody Smith in observing this day and honoring the 25% of those with ME/CFS who are most severely ill.
Discuss the article on the Forums.

Low Dose Naltrexone and BP?

Discussion in 'Autonomic, Cardiovascular, and Respiratory' started by debored13, Jan 14, 2018.

  1. debored13

    debored13 Senior Member

    Messages:
    940
    Likes:
    770
    Vermont, school in Western MA
    So occasionally i get mild white coat hypertension. But recently I got some readings that were high even for me (above 140/80) They happened on days on which I'd taken low dose naltrexone, which does make me feel really stimulated.

    I assumed LDN was really really benign because it's just naltrexone but in lower doses, but I think that since it could have a wholly different effect than high doses (i.e. partial blockade of opioid receptors causing upregulation of density) caution is warranted. I don't want to get a home bp monitor because I think I would be more hypochondriac with it, but I may, just so I can check if the naltrexone makes a difference. It's helped my fatigue, but I don't want it to mess with my health.

    Has anyone else experienced issues like this with naltrexone?
     
  2. JES

    JES Senior Member

    Messages:
    686
    Likes:
    1,272
    @debored13 No I have not experienced BP increase from LDN. But what I have noticed is that it does upset the nervous system a bit for someone with POTS symptoms like myself. I get this effect shortly after taking LDN for a couple of hours. The way I fixed it was by dividing my dose into two and taking LDN twice a day instead of once.
     
  3. toolongtotell

    toolongtotell

    Messages:
    16
    Likes:
    8
    I am still trying to sort out why my BP skyrocketed after my uterine fibroid embolism in mid December. So far the culprits are starting LDN mid January or having been on 2 g valtrex since November. Are you on valtrex?
     
  4. 2Cor.12:9

    2Cor.12:9 Senior Member

    Messages:
    153
    Likes:
    202
    I'm on LDN and was on valtrex. I had to stop the valtrex because it made my heart palpitations worse and also raised my blood pressure. No problem with LDN - but I only need to take 1 mg though.
     
  5. debored13

    debored13 Senior Member

    Messages:
    940
    Likes:
    770
    Vermont, school in Western MA
    I'm on valtrex as well, so that could be it. but it seems like hypertension is an extremely rare side effect, and my blood pressure wasn't high enough to be dangerous, so I'm probably gonna stick with it...
     
    2Cor.12:9 likes this.

See more popular forum discussions.

Share This Page